Hail, Fayette
- When
- June 29, 4:39 PM EST
- Where
- Fayette County, Uniontown
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.900, -79.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 29, 12:59 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 159 PM EDT THU JUN 29 2006 .SHORT TERM (TONIGHT THROUGH FRIDAY)... FRONT PAST ZZV BUT NOT QUITE HLG AT 16Z. ADDED THREAT OF SVR HAIL AND WIND FROM PIT EWD. STILL TRYING TO HOLD ONTO THE THOUGHT THAT WRN HALF OF CWA WILL BE FREE OF STRONG TSTMS. POPS ARE 30% EARLY TONIGHT FROM PIT E AND LESS THAN 25% WRN HALF OF CWA. NO PRECIP FRI. FOR TEMPS, I TOOK AVG OF 3 MODELS BIGGEST TEMP DIFF WAS ABT 4 DEGREES. NOT MUCH CHANGE FROM PREV FCST. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... FRIDAY NIGHT FLOW RETURNS TO SW FLOW WITH INCREASE IN MOISTURE. STRONG MOISTURE FLUX RETURN ESP ON SAT ACCORDING TO NAM BUT NOT AS POINTED IN THE MAV. WILL TEND TOWARD THE MAV AND BRING IN CHCS IN THE AFTERNOON. NEXT FRONT SLIPS DOWN ON SUNDAY BUT IN WESTERLY FLOW WILL TAKE TIME TO CROSS TO SOUTHERN TIERS ON MONDAY. NEXT FRONT CROSSES AREA ON TUESDAY AS UPPER FLOW TURNS MORE NW. FINALLY SURFACE RIDGE MOVES INTO THE AREA ON WEDNESDAY PROVIDING SOME RELIEF FROM RECENT WET WEATHER. TEMPS SIMILAR TO HPC PROVIDED NOS. && .AVIATION... ZZV IS FREE OF THUNDER, SINCE FRONT WILL PASS ZZV BY 18Z. WL NEED 1 OR 2 HRS OF THUNDER HLG AND PIT 4 HRS OR MORE IN FKL DUJ MGW LBE. INVERTED V SOUNDING INDICATES GOT CHC OF WIND GUST NR 50 KT, USED 40 KT IN TAFS FURTHER E 35 KTS FURTHER W. BY 04Z THUNDER IS OVER, WINDS BEHIND FRONT SETTLE DOWN, AND WE WAIT FOR A BRIEF PD OF FOG AROUND DAWN. THEN AFT 15Z FRI, SFC WINDS MAY GUST TO 18 KT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 128 PM EDT THU JUN 29 2006 MDZ001-PAZ008-009-013>016-020>023-029>032-WVZ001>004-012-021>023- 041-301730- GARRETT-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 128 PM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY WITH THE ADVANCE OF A COLD FRONT. THERE IS A CHANCE THAT SOME STORMS MAY BECOME SEVERE WITH THE THREAT OF LARGE HAIL AND DAMAGING WIND GUSTS. THIS THREAT WILL END BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ039>041-048>050-057>059-068-069-PAZ007-301730- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- 128 PM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 416 PM EDT THU JUN 29 2006 PAZ030-032-292100- FAYETTE PA-WESTMORELAND PA- 416 PM EDT THU JUN 29 2006 ...THUNDERSTORMS MOVING THROUGH WESTMORELAND AND FAYETTE COUNTIES... AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAUREL MOUNTAIN STATE PARK TO NEAR DUNBAR, MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CONNELLSVILLE...SEVEN SPRINGS...NORMALVILLE...ROMNEY....AND THE PENNSYLVANIA TURNPIKE. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. ALSO, MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 503 PM EDT THU JUN 29 2006 PAZ008-292145- VENANGO PA- 503 PM EDT THU JUN 29 2006 ...THUNDERSTORMS MOVING THROUGH.VENANGO COUNTY... AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER POLK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... POLK...SENECA AND VAN. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 508 PM EDT THU JUN 29 2006 PAZ032-292145- FAYETTE PA- 508 PM EDT THU JUN 29 2006 ...THUNDERSTORMS MOVING THROUGH FAYETTE COUNTY... AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS NEAR CHALKHILL, MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHALKHILL...DUNBAR...FARMINGTON AND OHIOPYLE. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO, THIS STORM COULD DUMP A QUICK INCH OF RAIN, CAUSING WATER TO POND ON ROADS. ROUTE 40 WILL BE AFFECTED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
527 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 1 S UNIONTOWN 39.88N 79.72W
06/29/2006 E0.88 INCH FAYETTE PA TRAINED SPOTTER
&&
RSMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL UNIONTOWN 39.90N 79.72W
06/29/2006 M0.88 INCH FAYETTE PA PUBLIC
&&
TPARRISHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 536 PM EDT THU JUN 29 2006 PAZ014-292215- BUTLER PA- 536 PM EDT THU JUN 29 2006 ...THUNDERSTORMS MOVING THROUGH BUTLER COUNTY... AT 534 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EAU CLAIRE TO NEAR SLIPPERY ROCK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHICORA...EAU CLAIRE...HALLSTON...AND HOOKER. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
The Pittsburgh radar (KPBZ), 82 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511962.